Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 54, NWS Cleveland, OH

June 25, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 25, 2017, 3:55 AM EDT. It took effect at Jun 25, 2017, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2017, 3:55 AM EDT (07:55 UTC)
In effect from
Jun 25, 2017, 12:00 PM EDT
Expired
Jun 25, 2017, 10:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

061 
WHUS71 KCLE 250755
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 AM EDT SUN JUN 25 2017

LEZ142>145-251600-
/O.NEW.KCLE.SC.Y.0054.170625T1600Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
355 AM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING.

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-251600-
/O.NEW.KCLE.SC.Y.0054.170625T1600Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
355 AM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING.

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
402 
WHUS71 KCLE 251406
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT SUN JUN 25 2017

LEZ142>145-252215-
/O.CON.KCLE.SC.Y.0054.170625T1600Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
1006 AM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-252215-
/O.CON.KCLE.SC.Y.0054.170625T1600Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1006 AM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET. WAVES OCCASIONALLY AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
336 
WHUS71 KCLE 251943
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SUN JUN 25 2017

LEZ142>145-252045-
/O.CAN.KCLE.SC.Y.0054.000000T0000Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
343 PM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND AND WAVES ARE CURRENTLY BELOW SMALL CRAFT ADVISORY CRITERIA
AND WINDS WILL BE DIMINISHING THIS EVENING. THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LEZ146>149-260200-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 PM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS LATE
  THIS EVENING.

* WAVES...3 TO 6 FEET. WAVES OCCASIONALLY AROUND 7 FEET THROUGH
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
489 
WHUS71 KCLE 260218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT SUN JUN 25 2017

LEZ146>149-260330-
/O.EXP.KCLE.SC.Y.0054.000000T0000Z-170626T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1018 PM EDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT IN THE NEARSHORE 
WATERS OF LAKE ERIE. WAVES WILL BUILD BACK TO 3 TO 5 FEET ON 
MONDAY. A SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN ON MONDAY

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 3:15 AM EDT, 40 minutes earlier.

Area forecast discussion, Jun 25, 3:15 AM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
315 AM EDT Sun Jun 25 2017

.SYNOPSIS...
An upper trough will descend across the Great Lakes region
today though Tuesday. At the surface a cold front will pass
through the area today. A trough of low pressure will follow on
Tuesday. High pressure will take hold for mid week with more
seasonable temperatures to end the week.

&&

.NEAR TERM /THROUGH TODAY/...
A broad upper trough will be across the Great Lakes region
today. Models show an embedded short wave moving across the
central lakes. At the surface, low pressure will also move
across the central lakes with a cold front ssw which will move
across the area today. Lapse rates are steep but BUFKIT shows
very little available moisture below the LCL and just above the
airmass drys out again. Better moisture will be across far
northeast OH and nwrn PA from noon on so will have chance/slight
chance pops there. Oddly, the lake may also help with the cool
air aloft late this afternoon when winds are more favorable.
Will go dry elsewhere. Highs, think late September.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Tonight the NAM12 is the most aggressive with moisture into
northeast Ohio and nwrn PA however it may be picking up on lake
influences with 850mb temps down to +5 to +6C across the area
while lake temps are closer to +20C. Will bring likely pops into
nern OH and nwrn PA overnight with a chance of thunder there
and over the lake as well. Lake induced capes reach over 1200
j/kg at KERI with a favorable wind direction for "lake effect".
Monday another short waves rotates through the base of the
trough and across the central lakes with similar 850mb temps.
Will continue with likely pops Monday with improved dynamics as
well as lake induced capes which 1600-1700 J/KG. Winds however
will be trending more southwest so by mid/late afternoon the
lake influence may be confined to near the shore. Tuesday the
upper trough will move east and high pressure will build across
the lower Ohio Valley. May not quite be out of the woods in the
morning east so will need chance pops there however by afternoon
will dry out the forecast. Tuesday night and Wednesday will try
for dry with the high in place. COOL to start but moderating
into mid week.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Precipitation chances will be increasing from Thursday into Thursday
night as southwesterly flow ahead of an approaching front advects
moist air into the region. A surface low will track across the
Central Great Lakes Thursday with a trailing cold front moving in
from the west Thursday afternoon into Thursday night. The front will
stall in the vicinity of northern or central Ohio Friday. This will
mean a continued chance for showers and storms Friday. The front
will lift back north of the area as a warm front Friday night as
another low cuts northeast across the Central Great Lakes. Its
associated cold front will move through Friday night.

Precipitation chances finally dwindle behind the front as we head
into the weekend. Thunderstorms Thursday and Friday may have the
potential to become severe. Additionally, depending on where exactly
the front stalls Friday, there may be some flooding concerns. More
on these possibilities in the coming days. Temperatures throughout
the long term will be near normal.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
A few showers may develop late this morning into early this
afternoon across extreme northeast Ohio into northwest
Pennsylvania. These could affect KERI, so have included a PROB30
for the time being. While an isolated shower is also possible as
far west as KCAK, probability is too low to include in the TAFs.
VFR cumulus will develop again on Sunday afternoon, likely
becoming broken (050) in the afternoon/evening across eastern
areas. Brief MVFR conditions possible in any shower. West winds
will become gusty again on Sunday with gusts of 20 to 25 knots.

OUTLOOK...Chance of isolated MVFR in showers Monday into
Tuesday morning with a trough aloft.

&&

.MARINE...
Westerly flow will continue today and it looks as if it should be a
tad stronger than yesterday. Have therefore gone ahead and issued a
Small Craft Advisory for the entire lakeshore. Winds will be
sustained near 20 knots with higher gusts. Waves will generally
range from 3 to 5 feet, with smaller waves within the Western Basin.
These westerly winds will continue Monday afternoon, when another
Small Craft Advisory will likely be needed.

A cold front will cross the lake early Tuesday, briefly flipping the
flow to the northwest. It continues to look like winds will not be
strong enough for small craft conditions behind this front. A
surface ridge will cross the lake Tuesday night with southerly winds
finally returning. South to southwest flow will then continue
through the end of the period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from noon EDT today through this
     evening for OHZ003-007>012-089.
PA...Beach Hazards Statement from noon EDT today through this
     evening for PAZ001.
MARINE...Small Craft Advisory from noon today to 10 PM EDT this evening
 for LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Mottice
AVIATION...Mottice
MARINE...Mottice
Hazardous weather outlook, Jun 24, 5:44 AM EDT, 22 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
544 AM EDT Sat Jun 24 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
544 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:58 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more18 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.